Another Locum

I was at the rheumy clinic yesterday and again another locum (haven't seen the same doctor in over two years!) This one was pleasant enough. he said my last blood tests the CRP and PV were raised. he checked my wrists and legs. said he could see were I have inflammation and it needs sorting(well yeah!) He asked about my pain relief (Tapentadol SR, co -codamol and zydol). he didn't seem pleased and started talking about paroxysmal pain ? he said my pain killers are causing me pain and he wants me to use co-codamol and my Tapentadol SR only!

He talked very fast and I couldn't keep up. it is a good job my daughter was with me. He asked how much methotrexate I was taking (25mgs weekly orally) he wants me to go to injections weekly to see if it provides better efficiency. I will try anything to reduce my pain. Then he asked me to stand while he poked my shoulders, arms and legs I was sore and very sore in parts. he said he wanted me to have an injection of Kenolog. I explained that steroids and my diabetes don't mix well. He said "Well if you sugars go up a bit its OK because if you are in less pain you will do more and therefore your sugars will come down" I can see the logic but in my life its not that easy. Anyway he said lie on the couch and exposed my left thigh; he sprayed very cold anaesthetic spray on my mid thigh then jabbed the needle in. OMG the pain was excruciating I stifled a scream. the health care assistant held my hand and pattered my shoulder but my daughter had to hold my legs as apparently he went left, right, up and down with the needle in my muscle.(my daughter told me what happened) Oh it was horrible as it went on and on the red hot searing pain the needle in my muscle for at least 20 seconds; when he had finished he told my to rest a little bit, I asked the care assistant could I have some water please.

He said that would help with the pain and something about bursitis but I was not listening anymore, but he will see me in three months time, but I won't go through that again. My leg is very stiff all the evening through.

I hope to speak to the rheumy nurse when my prescription for the methotrexate ampoules arrive. What an ordeal. I asked him if he would be here in three months. well I will be somewhere he said., !!!!!!

2 Replies

oldestnewest
  • Hi bodicea

    I can empathise with your pain,I've not actually heard of the injections into your thigh,thought it was usually either general in bottom or direct into affected joints.

    I too saw a new registrar yesterday for inj into shoulder. Ended up both shoulders and trying to drain off some fluid ( swelling) ......it was so painful and seems to take so long it brought tears to my eyes and felt like such an ordeal.......resting up now, not easy to try and keep both shoulders still!

    At my regular appts I usually book with rheumy nurse who works in the clinic. I am quite happy that they are very experienced and just go and check with consultant if they want to change drugs. You also get more time allocated so I don't feel rushed. Might be worth considering if it's available in your area? At least I mostly see the same person which feels better to me.

    Hope you have some benefit from the injection today, not sure about mine yet as I haven't tried moving them enough but swelling seems to be going down.

    Good luck x

  • Dear Beaches2 , thanks for your reply, the injection was Kenolog a steroid injection. Although I told him it will mess up my diabetes & blood sugars. I have to wait for the rheumy nurse to contact me as the contact number for her has been discontinued. We don't have that kind of support here I'm afraid. I hope your joints are feeling better and you can gain more movement less pain. Take care xx

You may also like...